| Model Number |
400SMTHXSFT0103 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using a penumbra smart coil.During the procedure, a smart coil would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using another smart coil.There was no report of an adverse effect to the patient.